Advertisement

Side Effects of Estradiol Valerate

Although most women do not experience problems with estradiol valerate, side effects are possible. Common side effects that have been reported with estrogen medications such as estradiol valerate include nausea, breast tenderness, and headaches. Other side effects of estradiol valerate, while rare, are potentially serious and should be reported to your healthcare provider, including vision changes, chest pain, or heavy vaginal bleeding.

An Introduction to Estradiol Valerate Side Effects

As with any medicine, estradiol valerate (Delestrogen®) can cause side effects. However, not everyone who takes estradiol valerate will experience side effects. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are easily treated by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with estradiol valerate. Your healthcare provider can discuss a more complete list of estradiol valerate side effects with you.)

Serious Side Effects of Estradiol Valerate

Some side effects of estrogens (such as estradiol valerate) are rare, but are serious enough to mention. These side effects include:
Because of the possibility of these serious side effects, there are a few symptoms that you should watch out for (and should report to your healthcare provider immediately). These include, but are not limited to:
  • Heavy vaginal bleeding or unexpected vaginal bleeding
  • Breast lumps or other unusual breast changes
  • Signs of a blood clot in the leg, such as pain in the calf, leg cramps, and leg or foot swelling
  • Signs of a blood clot in the lung, such as shortness of breath, sharp chest pain, or coughing up blood
  • Signs of a stroke, such as vision or speech changes, weakness or numbness in an arm or leg, and a severe headache
  • Chest pain or heaviness, which may be signs of a heart attack
  • Sudden loss of vision or vision changes, which can be a sign of a blood clot in the eye
  • Signs of liver damage, such as yellowing of the whites of the eyes or skin (jaundice), dark urine, and upper right abdominal pain (stomach pain)
  • Migraines (or changes in your migraines, if you have had them before)
  • Signs of an allergic reaction, including an unexplained rash, hives, itching, unexplained swelling, wheezing, or difficulty breathing or swallowing.
Last reviewed by: Kristi Monson, PharmD
Advertisement
6 Things That Worsen or Cause ED